Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 63, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 15, 2017, 10:50 PM EDT. It took effect at Jul 16, 2017, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2017, 10:50 PM EDT (02:50 UTC)
- In effect from
- Jul 16, 2017, 8:00 AM EDT
- Expired
- Jul 16, 2017, 9:57 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
913 WHUS73 KAPX 160250 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EDT SAT JUL 15 2017 LMZ344>346-161000- /O.NEW.KAPX.SC.Y.0063.170716T1200Z-170716T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 PM EDT SAT JUL 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
254 WHUS73 KAPX 160803 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 AM EDT SUN JUL 16 2017 LMZ344>346-161615- /O.CON.KAPX.SC.Y.0063.170716T1200Z-170716T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 403 AM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
676 WHUS73 KAPX 161500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT SUN JUL 16 2017 LMZ344>346-162200- /O.CON.KAPX.SC.Y.0063.000000T0000Z-170716T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
532 WHUS73 KAPX 161909 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 309 PM EDT SUN JUL 16 2017 LMZ344>346-170315- /O.EXT.KAPX.SC.Y.0063.000000T0000Z-170717T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 309 PM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
674 WHUS73 KAPX 170157 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 957 PM EDT SUN JUL 16 2017 LMZ344>346-170300- /O.CAN.KAPX.SC.Y.0063.000000T0000Z-170717T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 957 PM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 9:54 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 15, 9:54 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 954 PM EDT Sat Jul 15 2017 .UPDATE... Issued at 954 PM EDT Sat Jul 15 2017 Evening surface analysis reveals elongated low pressure across upper Michigan with a cold front stretching back through central Wisconsin...and sagging southward. Moisture/instability plume extends from Iowa northeastward into the western Great Lakes...but diminishes rapidly across Lake Michigan into lower Michigan. Thin line of thunderstorms ahead of the front continues to sag down through Wisconsin with the eastern edge of that activity trying to sneak across the lake toward NW lower Michigan...but having very little success thus far. Rest of tonight...Cold front will sneak on through the region through early Sunday morning. A few showers and perhaps a rumble of thunder remain possible as the front comes on through (there is some elevated instability above 700 MB sagging down through the region...seen on this evenings APX sounding and MUCAPE analysis on SPC page). But our severe weather threat just isn't there. Otherwise...other concern is low stratus development behind the front later tonight into Sunday. Guidance remains insistent that it will happen. There is some low cloud cover up through the U.P. into Ontario...but it's not widespread. Will just have to see what develops over the next several hours. && .NEAR TERM...(Tonight through Sunday) Issued at 229 PM EDT Sat Jul 15 2017 ...A few thunderstorms through early this evening... High impact weather potential...Small chance for an isolated severe thunderstorm across parts of northwest lower and Lake Michigan. Pattern synopsis/forecast...Remarkably persistent NOAM pattern going through another amplification phase as Intermountain West ridge expands further north. Initial front-side shortwave trough and attendant cold front diving quickly southeast into the northern Lakes within mean overhead troughing this afternoon, with secondary and stronger wave quickly on its heels in central Ontario. Brief moisture return ahead of the lead wave has spread across the area, although core of deepest moisture remains to our west across Wisconsin. Combine that with warming temperatures, and the destabilization process has begun, with once again most of that taking place on the other side of the big pond. Cold front/mid level support about set to catch up to this instability axis, and suspect convection will soon fire across central upper Michigan and northern Wisconsin. Mid level flow remains very progressive through the near term, with intial mid level wave exiting stage right quickly this evening. Attendant cold front slows in the process, waiting for arrival of that secondary stronger piece of energy to amplify and dig into our area later tonight and Sunday to get a more definitive push off to the south. Primary forecast concerns/challenges...Addressing severe thunderstorms concerns through early this evening. Cloud and temperature trends through the remainder of the period. Details...Placement of instability gradient and deep layer flow suggests much of this late afternoon/early evening showers/storm activity should stay just to our west, although western extent of developing squall line type feature is likely to clip parts of northwest lower Michigan as it drops south. Per trends, it looks like areas southwest of the Grand Traverse Bay region will be most under the gun, particularly near Manistee and into northern Lake Michigan. That area remains under a marginal risk, and if convection/cold pools become as organized as some hi-res guidance suggests, definitely could be looking at a few severe wind gusts in that region. Just not overly confident of shower/storm coverage further east along the front as moisture and instability fall off quickly. While main activity ends quickly this evening, may see a few additional lighter showers develop overnight along slowly southward dropping cold front and with arrival of stronger mid level dynamics tied to approach of that secondary wave. Sunday continues to look like another one of those rather raw and cool days as mid level wave further amplifies on its southeast journey just to our northeast. Pattern recognition as well as cross section moisture analysis suggests plenty of low clouds once again, especially across north central and northeast lower Michigan. While moisture falls off quickly above the H8 level, moisture in the near- surface layer looks deep enough to support some potential sprinkle/drizzle activity at times. Drying is much more aggressive north of the big bridge, suggesting skies will become mostly sunny across that area during the afternoon. While temperatures don't look quite as cool as the most recent cool-down, expected highs in the upper 60s/lower 70s is still several degrees below normal for this time of year. && .SHORT TERM...(Sunday night through Tuesday) Issued at 229 PM EDT Sat Jul 15 2017 Any lingering low clouds should dissipate Sunday evening as high pressure/subsidence promote clearing skies. In addition, diminishing winds are expected to lead to excellent radiational cooling conditions overnight Sunday. Will undercut the blend with low lying spots likely dropping down into the middle 40s. High pressure in control Monday into much of Tuesday. This is expected to lead to warming temperatures and clear to partly cloudy skies. Humidity levels will be on the rise Tuesday afternoon as precipitable water values approach 1.50 inches. An approaching weak cold front could spark a shower or thunderstorm across western Chippewa/Mackinac Counties by late Tuesday. Highs Monday in the comfortable middle to upper 70s. Lows Monday night mainly in the 50s with highs Tuesday in the increasingly muggy upper 70s to middle 80s. .LONG TERM...(Tuesday night through Saturday) Issued at 229 PM EDT Sat Jul 15 2017 ...More Rain?... High impact weather potential...Another extended period of wet weather possible Tuesday night through Thursday. Problem with the day 4 thru 7 forecast is that a cold front looks like it will drop into the region Tuesday night/Wednesday and then stall. Front will be a focus for precipitation in the Tuesday night through Thursday timeframe. So details depend on where the front stalls and will be hard to pin down next several model cycles. Cold front drops into region Tuesday night/Wednesday and stalls as it runs into upper ridging across the southern U.S. Model soundings show good amount of CAPE (1000 - 2000 j/kg) ahead of the front. Wave develops along the front over the northern Midwest Wednesday night and pushes into the NW great lakes region. Thunderstorms ahead of the wave drop into WI/W UP and then drop SE into MI Thursday. Front finally pushes all the way through CWA Thursday night with strong but compact high moving in Friday. At this time, Friday and much of Saturday appear precipitation-free. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 800 PM EDT Sat Jul 15 2017 Low pressure is across upper Michigan with a cold front stretching down through central Wisconsin. Narrow line of thunderstorms has developed from Green Bay westward through central Wisconsin...and is progressing nearly due southward following a very tight instability gradient across Wisconsin. More stable across northern lower Michigan. But...a few showers/storms might survive the trip across Lake Michigan and skirt NW lower Michigan over the next few hours. Otherwise...VFR conditions anticipated this evening. Cold front will slip down through northern lower Michigan tonight. Behind the front...guidance continues to suggest low cloud cover developing/ expanding through the region late overnight within the shallow cool airmass...and persist through much of Sunday. No big signs of that occurring upstream at the moment...so we will see. && .MARINE... Issued at 229 PM EDT Sat Jul 15 2017 Southwest winds, at times a bit gusty this afternoon and early evening, are expected to veer quickly to the north overnight as a cold front crosses the region. This wind-shift will be accompanied by a few showers and thunderstorms, with the greatest threat for thunderstorms expected across northern Lake Michigan through early this evening. Besides lightning, any storms that do form will be capable of producing brief very gusty and erratic winds as well as enhanced wave action. North winds, at times gusty, continue on Sunday. Small craft advisories may be needed on Lake Michigan Sunday, especially along and south of Sleeping Bear Dunes. Lighter north to northeast winds expected Sunday night and Monday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...BA NEAR TERM...MB SHORT TERM...AS LONG TERM...MB AVIATION...BA MARINE...MB
Hazardous weather outlook, Jul 15, 9:58 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 958 PM EDT Sat Jul 15 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-170200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 958 PM EDT Sat Jul 15 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. A few thunderstorms remain possible across parts of northern lower Michigan tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.